News Item Text beserta Soal dan Jawaban: Patient’s Medication Errors
Soal Ujian Nasional (UN) Tahun Pelajaran 2012/2013
Half of all heart patients make medication errors(Reuters Health) - Half of all heart patients made at least one medication-related mistake after leaving the hospital, and guidance from a pharmacist didn't seem to reduce those errors, in a new study.
Consequences of mistakes - such as forgetting to take certain drugs or taking the wrong dose - can range from side effects like constipation to more serious drops in blood pressure. Two percent of errors were life-threatening.
Hospitals involved in the study were already taking steps to prevent medication mistakes in addition to the extra pharmacist intervention, said Dr. Sunil Kripalani, the study's lead author from the Vanderbilt University Medical Center in Nashville, Tennessee.
"We were surprised to see that in spite of these efforts that 50 percent (of patients) were still having these medication errors," he told Reuters Health.
Although the pharmacist visits didn't help the average patient, he added, certain ones seemed to benefit - such as patients who were on multiple drugs or had trouble understanding health information.
As for traditionally lower-risk patients, he said other strategies to prevent errors may be needed.
1. What does the text tell us about?
a. The patient’s medication errors
b. The hospital’s medical treatments
c. The doctor’s medical treatment
d. The uncontrolled medical treatment
e. The pharmacist’s medication mistakes
2. What is the effect of medication errors?
a. Bleeding on heart
b. Health information
c. Problem in healing
d. Life—long time
e. Life –threatening
3. “… and guidance from a pharmacist didn't seem to reduce those errors ….” (part 1)
The underlined word is closest in meaning to ….